Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
Can I take an extra bolus 10-15 minutes after I get low and then decrease the basal for a while? What do you guys recommend?
How low were you? How many carbs did you use to treat the low? I am not sure if taking an extra bolus would be a good idea right now. I think it would depend on how low, how many carbs and how quickly your sugar is rising. Remember the carbs you eat are to treat your low so I am not sure if you'd want to cover them at all. I usually never cover carbs I eat to bring my sugar up. Best thing to do is test your blood sugar every hour for a couple hours but I don't think you would want to decrease your basal rate either. Good Luck, hope this helps some!
I learned during pregnancy that I really tend to overtreat my lows. I started treating with fruit juice and a shot glass (a small one where one glass = 5g of carbs). If I was 50-65 I would take one shot of glass (5g) if I was under 50 I would take two shots of glass and check in 15 minutes if I didn't feel OK yet. I almost always came up in 15 minutes with this. I did not eat any slow acting carb and did not adjust my basal at all. If it was almost time for a meal or a snack, then I ate that and bolused right away. I never waited with bolusing as boluses take 15-30 minutes to start working.
When I was away from home, I used glucose tabs only. Now I treat with any carb, but I see that what I did during pregnancy was much better for preventing rebound highs.
I normally take 2 glucose tablets (8 Carbs) when I am around 40's and it brings it up to a normal value. But I try not to change my doses.